Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 30, 2007, 4:28 PM PDT for San Bernardino County, California. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 4:28 PM PDT (23:28 UTC)
- Expired
- Aug 30, 2007, 5:16 PM PDT
- In force
- 48 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:40 PM PDT | FUNNEL CLOUD | Running Springs, CA | UNCONFIRMED REPORT OF A FUNNEL CLOUD NEAR RUNNING SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 302329
SVRSGX
CAC071-310030-
/O.NEW.KSGX.SV.W.0007.070830T2328Z-070831T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
428 PM PDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST
CALIFORNIA...
THIS INCLUDES THE CITY OF REDLANDS...
* UNTIL 530 PM PDT
* AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HIGHLAND...OR
ABOUT NEAR REDLANDS...AND MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUNNING SPRINGS AND 8 MILES SOUTHEAST OF LAKE ARROWHEAD BY 530 PM
PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND GUSTS TO 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3401 11722 3402 11723 3402 11725 3402 11726
3427 11724 3428 11704 3401 11705
TIME...MOT...LOC 2328Z 205DEG 4KT 3412 11712
$$
SMALL2 follow-up statements
000
WWUS56 KSGX 302345
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
439 PM PDT THU AUG 30 2007
CAC071-310030-
/O.CON.KSGX.SV.W.0007.000000T0000Z-070831T0030Z/
SAN BERNARDINO CA-
439 PM PDT THU AUG 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR EXTREME SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 432 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HIGHLAND AND REDLANDS...MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUNNING SPRINGS...GREEN VALLEY LAKE AND 8 MILES SOUTHEAST OF LAKE
ARROWHEAD BY 530 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND GUSTS TO 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...A WEAK TORNADO IS POSSIBLE
FROM THUNDERSTORMS OF THIS MAGNITUDE. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3401 11722 3402 11723 3402 11725 3402 11726
3427 11724 3428 11704 3401 11705
TIME...MOT...LOC 2339Z 205DEG 4KT 3413 11711
$$
SMALL000
WWUS56 KSGX 310016
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
511 PM PDT THU AUG 30 2007
CAC071-310021-
/O.CAN.KSGX.SV.W.0007.000000T0000Z-070831T0030Z/
SAN BERNARDINO CA-
511 PM PDT THU AUG 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SAN
BERNARDINO COUNTY IS CANCELLED...
THE THUNDERSTORM NEAR HIGHLAND AND RUNNING SPRINGS HAS BEGUN TO
WEAKEN...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE
FLASH FLOOD WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY INCLUDING
THE CITY OF HIGHLAND AND RUNNING SPRINGS CONTINUES UNTIL 645 PM PDT.
LAT...LON 3401 11722 3402 11723 3402 11725 3402 11726
3427 11724 3428 11704 3401 11705
TIME...MOT...LOC 0011Z 205DEG 4KT 3416 11709
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:30 PM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 30, 2:30 PM PDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT THU AUG 30 2007 .SYNOPSIS... STRONG UPPER LEVEL HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND THROUGH EARLY NEXT WEEK. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS TODAY AND FRIDAY. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-SUN)... THERE WAS VARIABLE CLOUD COVER TODAY. THUNDERSTORMS THAT DEVELOPED OVERNIGHT MOVED OUT TO THE NE BY MID MORNING. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH SE WINDS TO 25 KTS IN THE MID LEVELS. THE SOUNDING INDICATED FAVORABLE CONDITIONS FOR STRONG DOWNBURST WINDS. WEAK OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E. THUNDERSTORMS REDEVELOPED OVER THE HIGHER MOUNTAINS AND NRN DESERTS EARLY THIS AFTERNOON. THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM OVER THE SW WILL CONTINUE HOT DAYS INLAND. ISOLATED CONDITIONS NEAR HEAT WARNING LEVELS WILL CONTINUE IN THE INLAND VALLEYS AND FOOTHILLS THROUGH THE WEEKEND. MID LEVEL MOISTURE WILL BRIEFLY DECREASE AND THEN INCREASE AGAIN FRI IN MODERATELY STRONG ELY FLOW ALOFT. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. TRAINING OF FAST MOVING STORMS OVER ONE AREA COULD CAUSE ISOLATED FLASH FLOODING IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. A FEW STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS THIS AFTERNOON AND FRI. MOISTURE SHOULD DECREASE A BIT THIS WEEKEND WITH A WEAKER ELY COMPONENT TO THE FLOW ALOFT. THIS SHOULD KEEP THE POSSIBILITY OF THUNDERSTORMS MAINLY CONFINED TO THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS...ALTHOUGH CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF A STORM GETTING W OF THE MOUNTAINS. PATCHY MARINE LAYER CLOUDS UNDER A LOW STRONG INVERSION DURING THE NIGHTS AND MORNINGS. && .LONG TERM (MON-THU)... THE HIGH PRESSURE ALOFT SHOULD GRADUALLY WEAKEN FOR A SLOW COOLING TREND...HOWEVER IT WILL STILL BE HOT INLAND. THERE WILL STILL BE ENOUGH MID LEVEL MOISTURE FOE A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS IN THE AFTERNOONS. WILL HAVE TO WATCH FOR THE POSSIBLE REMNANTS OF A TROPICAL SYSTEM MOVING UP FROM THE S TOWARD THE END OF NEXT WEEK. THERE SHOULD BE A LITTLE MORE MARINE LAYER CLOUDINESS...BUT LOW CLOUDS AND FOG WILL BE CONFINED TO THE COASTAL AREAS IN THE NIGHTS AND MORNINGS. && .AVIATION... 301930Z...THE MAIN ISSUE OF THE DAY WILL BE THE THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT DESERTS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE ISOLATED AND ACTIVITY SHOULD END BY SUNSET. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. EXPECT ADDITIONAL THUNDERSTORM ACTIVITY FRIDAY AFTERNOON. ADDITIONAL PROBLEMS COULD BE THE HIGH TEMPERATURES FRIDAY AFTERNOON. TEMPERATURES COULD REACH 25 TO 28 DEGREES C AT KSAN AND KSNA... AROUND 42 C AT KONT...AND AROUND 47 DEGREES AT KPSP. MDCRS SOUNDINGS FROM KSAN INDICATE THE MARINE LAYER HAD DEEPENED TO AROUND 1200 FEET SINCE THIS MORNING. A WEAK COASTAL EDDY HAS DEVELOPED AND SHOULD HELP MAINTAIN THE MARINE LAYER. SOME STRATUS IS EXPECTED TO DEVELOP ALONG THE COAST THIS EVENING...BASES SHOULD BE BELOW 1000 FEET MSL... WHICH COULD MOVE OVER THE COASTAL AIRPORTS...ESPECIALLY KSAN AND KCRQ...AFTER MIDNIGHT. STRATUS IS NOT EXPECTED TO REACH KSNA AT LEAST BEFORE SUNRISE ON FRIDAY. ANY STRATUS THAT MOVES OVER THE AIRPORT SHOULD BE GONE WITHIN AN HOUR OR TWO AFTER SUNRISE. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. EXCESSIVE HEAT WARNING FROM NOON TODAY TO 6 PM PDT THIS AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS. && PUBLIC...DVA AVIATION...HORTON
Hazardous weather outlook, Aug 30, 5:15 AM PDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 515 AM PDT THU AUG 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-310100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 515 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS FOR THIS AFTERNOON AND EVENING. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EARLY EVENING. SEE LAXFFASGX FOR DETAILS. FOR THE MOUNTAINS...THE FLASH FLOOD POTENTIAL IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL ARE EXPECTED THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR THE DESERTS AND INLAND VALLEYS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. ELSEWHERE...THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA AND MONSOONAL MOISTURE WILL CONTINUE EXCESSIVE HEAT IN THE INLAND VALLEYS EACH AFTERNOON THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. FOR FRIDAY IN THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Local storm report, Aug 30, 2:24 PM PDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
224 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM DOWNBURST 20 SW MOUNT LAGUNA 32.67N 116.66W
08/30/2007 SAN DIEGO CA FIRE DEPT/RESCUE
THUNDERSTORM WIND GUSTS TO 52 MPH AT 1336 PDT FROM
LOOKOUT TOWER AT LOS PINOS MOUNTAIN.
&&
DATKINLocal storm report, Aug 30, 3:34 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 8 WSW ANZA 33.52N 116.80W
08/30/2007 E0.00 INCH RIVERSIDE CA TRAINED SPOTTER
BRIEF HEAVY RAIN FROM A TSTM PRODUCED 1-3 INCHES OF WATER
AND MUD RUNNING ACROSS HIGHWAY 371 BETWEEN ANZA AND
AGUANGA.
0315 PM HEAVY RAIN 8 WSW ANZA 33.52N 116.80W
08/30/2007 E1.00 INCH RIVERSIDE CA TRAINED SPOTTER
TSTM WITH BRIEF HEAVY RAIN PRODUCED 1-3 INCHES OF WATER
AND MUD RUNNING ACROSS HIGHWAY 371 BETWEEN ANZA AND
AGUANGA.
&&
PGONSAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:13 AM PDT | Marine Weather Statement | SGX | 6 hr | |
| Aug 30, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 30, 4:55 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 14 hr |
| Aug 30, 1:16 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 57 min |
| Aug 30, 2:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 59 min |
| Aug 30, 3:13 PM PDT | Flash Flood Warning | SGX | Riverside | 62 min |
| Aug 30, 3:58 PM PDT | Flash Flood Warning | SGX | San Diego | 62 min |
| Aug 30, 4:40 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.